# SDR 2013FA0000150

- Difficulty date: March 6, 2013
- Submitted: March 6, 2013
- Operation: General aviation
- Aircraft: N92DV
- Make and model: Beech E-90
- Aircraft serial: LW292
- Aircraft time: 14,608 hours, 19,844 cycles
- System (JASC): 2562 · Emergency Locator Beacon
- Part: G Switch
- Condition: Misinstalled
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING THE ANNUAL ELT INSPECTION, THE ELT WOULD NOT SIGNAL DURING THE "SHAKE" TEST.  THE COVER WAS REMOVED FOR A VISUAL INSPECTION.  THE G-SWITCH WAS INSTALLED BACKWARD.  ALL INDICATIONS WITH A MAGNIFYING GLASS APPEAR THIS TO BE A FACTORY INSTALL, NOT A REPAIR OR REPLACED SWITCH. (APPEARS ORIGINAL GLUE AND SOLDER ON G-SWITCH APPEAR INTACT.) IT IS VERY CLEAR THE ARROW ON THE COVER POINTS FWD, AND THE ARROW FOR "ACCELLERATE" POINTS AFT.  I DO NOT BELIEVE THE BACKWARDS SWITCH CAUSED THE FAILURE, AS THE UNIT WAS SHAKEN IN BOTH DIRECTIONS TO ATTEMPT TO TRIGGER.  I ALSO BELIEVE PAST "SHAKE TESTS" MAY NOT HAVE DISCLOSED THE REVERSED SWITCH, AS WHEN YOU SHAKE THE UNIT IN THE IMPACT DIRECTION, THE "BACK-STROKE" IS ENOUGH TO TRIGGER AN ELT.  I WILL RETAIN THE UNIT IF FURTHER INSPECTION IS REQUIRED BY THE FAA OR MFG.
